Alabama, 2010

Damaging Wind in Alabama, June 1, 2010

June 1, 2010 · NWS MOB · 1 event in 1 county or zone

A thunderstorm caused damage to a building in south central Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A thunderstorm caused damage to a building in south central Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 1, 2:59 PM CST, 11 minutes earlier.

Area forecast discussion, Jun 1, 2:59 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
359 PM CDT TUE JUN 1 2010

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...A SERIES OF SHORTWAVES
CONTINUE TO MOVE EASTWARD ACROSS THE FORECAST AREA THROUGH WEDNESDAY
IN THE FAIRLY ZONAL FLOW ALOFT WHILE A LARGER SHORTWAVE TROF
ADVANCES ACROSS THE WESTERN STATES ADVANCES EASTWARD.  THE
APPROACHING SHORTWAVE TROF ADVANCES INTO THE EASTERN STATES ON
THURSDAY INTO FRIDAY WITH ASSOCIATED SURFACE LOWS MOVING FROM THE
CENTRAL PLAINS TO THE NORTHEAST STATES.  THE SURFACE LOWS BRING A
TRAILING FRONT INTO THE SOUTHEAST STATES BUT THIS FEATURE IS
EXPECTED TO REMAIN WELL NORTH OF THE FORECAST AREA.  THIS KEEPS THE
FORECAST AREA UNDER THE INFLUENCE OF THE DAILY SEA BREEZE WITH
CONVECTION DEVELOPING IN THE MORNING HOURS AND TAPERING OFF INTO THE
OVERNIGHT HOURS EACH NIGHT AND WILL HAVE LIKELY DAYTIME POPS AND
CHANCE NIGHTTIME POPS THROUGH THURSDAY NIGHT.  A TREND TOWARDS LESS
COVERAGE OCCURS ON FRIDAY AS THE SHORTWAVE TROF NEARS THE FORECAST
AREA AND WILL HAVE CHANCE POPS ACROSS THE AREA ON FRIDAY.  A
SURFACE-850 MB RIDGE REMAINS OVER THE NORTHERN GULF AND THE DEEP
LAYER SOUTHWEST FLOW CONTINUES TO PUMP GULF MOISTURE INTO THE REGION
WITH PRECIPITABLE WATER VALUES INCREASING FROM AROUND 1.8 INCHES TO
AROUND 2.1 INCHES BY THURSDAY...PORTENDING THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL WITH THE STORMS.  SURFACE BASED CAPES OF GENERALLY
2000-2500 J/KG WILL BE PRESENT EACH AFTERNOON WITH SURFACE
TEMPERATURES TRENDING SLIGHTLY HIGHER THROUGH FRIDAY.  MODEL
SOUNDINGS INDICATE THAT WET BULB ZERO VALUES WILL REMAIN FAIRLY
HIGH...13-14 KFT...WITH SOUTHWEST WINDS GENERALLY 15-25 KNOTS OR
LESS PRODUCING 0-1 KM HELICITIES OF 60 M2/S2 OR LESS SUGGESTING THAT
STRONG STORMS WILL BE POSSIBLE EACH DAY BUT SHOULD REMAIN BELOW
SEVERE LIMITS.  THE GFS AND NAM BOTH DEVELOP A MCS SOUTH OF
LOUISIANA WEDNESDAY NIGHT WHICH THEN SPREADS NORTHEAST INTO THE
FORECAST AREA DURING THE DAY ON THURSDAY.  UNABLE TO TELL AT THIS
POINT IF THIS IS A RELIABLE SOLUTION AND WILL NEED TO MONITOR IN
UPCOMING SHIFTS. /29

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...THE SHORTWAVE TROF STALLS
TEMPORARILY OVER THE SOUTHEAST STATES ON SATURDAY AND IS THEN
ABSORBED BY A LONGWAVE TROF THAT EVOLVES OVER THE EASTERN STATES
SUNDAY INTO MONDAY.  WITH A DRIER DEEP LAYER NORTHWESTERLY FLOW
DEVELOPING THROUGH THE PERIOD...WILL HAVE LOWER POPS FOR MAINLY
AFTERNOON CONVECTION AND ALSO A TREND TOWARDS WARMER DAYTIME
TEMPERATURES.  AS NOTED BY THE PREVIOUS SHIFT...HEAT INDICES GET
HIGHER THROUGH THE PERIOD AND MAY SEE VALUES OF 100 TO 105 OVER THE
WEEKEND. /29

&&

.MARINE...SURFACE HIGH PRESSURE OFF THE CAROLINA COAST HAS
RE-ASSERTED ITSELF...WITH A SYNOPTIC ONSHORE FLOW EXPECTED TO LAST
INTO THE WEEKEND. A SHORTWAVE WILL MOVE OVER THE LOWER MISS RIVER
VALLEY FRIDAY INTO THE WEEKEND...BRINGING AN INCREASE IN WINDS AND
SEAS FOR THE WEEKEND. /16

&&

.FIRE WEATHER...THE SURFACE RIDGE OVER THE NORTHERN GULF MAINTAINS A
MOSTLY LIGHT ONSHORE FLOW WHICH KEEPS RELATIVE HUMIDITIES WELL ABOVE
CRITICAL LEVELS AT LEAST THROUGH FRIDAY.  SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS CONTINUE MAINLY DURING THE DAYTIME AND
EVENING HOURS. /29

&&

.AVIATION...(18Z ISSUANCE)...CURRENT ACTIVITY OVER THE SOUTHERN HALF
OF THE FA IS EXPECTED TO CONTINUE THROUGH THE REST OF THE
AFTERNOON...THEN TAPER OFF. OVERNIGHT TSRA ARE EXPECTED
TONIGHT...WITH A GOOD CHANCE THEY WILL AFFECT THE COASTAL AIRPORTS
AFTER MIDNIGHT IN THROUGH SUNRISE. FROM SUNRISE...THIS ACTIVITY WILL
MOVE INLAND. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  88  72  87 /  40  60  40  70
PENSACOLA   74  88  75  85 /  30  60  40  70
DESTIN      75  86  75  84 /  30  60  30  70
EVERGREEN   69  90  69  88 /  40  70  30  70
WAYNESBORO  67  88  68  87 /  40  60  30  70
CAMDEN      69  89  69  88 /  40  60  30  70
CRESTVIEW   69  90  70  88 /  40  60  30  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 1, 4:00 AM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT TUE JUN 1 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...(TODAY AND TONIGHT)ISOLATED TO SCATTERED THUNDERSTORMS
THIS MORNING AND SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS
THIS AFTERNOON WILL PRODUCE LIGHTNING...BRIEF GUSTY WINDS AND HEAVY
RAIN. THUNDERSTORMS WILL DECREASE IN NUMBER BY EARLY EVENING BUT
SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST OVER NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AND THURSDAY
WITH MAINLY AFTERNOON THUNDERSTORMS FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

/11

In the hours before

Special weather statement, Jun 1, 12:20 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT TUE JUN 1 2010

ALZ059-062-FLZ001-011845-
ESCAMBIA-INLAND ESCAMBIA-UPPER BALDWIN-
120 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND BALDWIN COUNTIES...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF I65 AND CR 47...MOVING EAST
AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NOKOMIS...FREEMANVILLE AND I65 AND CR 1 THROUGH 145 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jun 1, 12:52 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
152 PM CDT TUE JUN 1 2010

ALZ060-011915-
COVINGTON-
152 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTH OF HOWELLS...MOVING NORTHEAST AT 15
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GREEN BAY...ESTOTHEL AND ONYCHA THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jun 1, 2:50 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT TUE JUN 1 2010

MSZ067-012115-
WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
350 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLARA...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHICORA AND ROBINSON JUNCTION THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Jun 1, 2:58 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CDT TUE JUN 1 2010

ALZ057-012145-
BUTLER-
358 PM CDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT BUTLER COUNTY...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SAUCER...MOVING SOUTH AT 5
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BOLLING...STARLINGTON AND I65 AND AL 106 THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

The radar

The Mobile radar (KMOB), 153 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
June 1, 3:10 PM CST to 3:12 PM CST
Where
Monroe County, 1 mi N of Beatrice
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.744, -87.220

Thunderstorm wind gusts estimated at 60 mph caused roof damage and blew a steeple off of a church.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246665.